Alert archive / Arkansas / Flash Flood Warnings in 2009

Flash Flood Warning 47, NWS Jackson, MS

May 11, 2009Chicot County, Arkansas; Washington County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 11, 2009, 9:05 AM CDT for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2009, 9:05 AM CDT (14:05 UTC)
Expired
May 11, 2009, 2:00 PM CDT
In force
5 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Chicot County, AR, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 163 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 339 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
339 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 111405
FFWJAN
ARC017-MSC151-111700-
/O.NEW.KJAN.FF.W.0047.090511T1405Z-090511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
905 AM CDT MON MAY 11 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...

* UNTIL NOON CDT

* AT 904 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A COMPLEX OF          
  THUNDERSTORM OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL        
  AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE OCCURRED IN     
  THE PAST TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCMILLAN
  CORNER AND CHICOT JUNCTION

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3351 9127 3356 9123 3351 9118 3344 9123
      3351 9117 3347 9112 3343 9120 3339 9118
      3345 9106 3333 9114 3325 9110 3328 9104
      3327 9104 3315 9109 3314 9117 3305 9112
      3301 9116 3302 9145 3356 9145

$$

40
2 follow-up statements
000 
WGUS74 KJAN 111547
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CDT MON MAY 11 2009

MSC151-111553-
/O.CAN.KJAN.FF.W.0047.000000T0000Z-090511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MS-
1047 AM CDT MON MAY 11 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL
WASHINGTON COUNTY...

HEAVIER RAINS WILL REMAIN TO THE WEST BEFORE NOON TIME.

LAT...LON 3355 9145 3351 9128 3353 9124 3342 9124
      3347 9113 3342 9122 3338 9119 3338 9114
      3333 9116 3325 9113 3325 9107 3317 9112
      3314 9122 3305 9112 3302 9145

$$

ARC017-111700-
/O.CON.KJAN.FF.W.0047.000000T0000Z-090511T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-
1047 AM CDT MON MAY 11 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR CHICOT
COUNTY...

AT 1043 AM CDT...EVEN THOUGH THERE HAS BEEN A BREAK IN THE HEAVIER 
RAINFALL FOR THE PAST HOUR....MORE SHOWERS AND THUNDERSTORMS WERE 
RAPIDLY BUILDING OVER SOUTHEAST ARKANSAS FROM THE WEST AND WILL BE 
RETURNING TO CHICOT COUNTY THROUGH NOON TIME. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE 
VILLAGE....MCMILLAN CORNER...AND DERMOTT

VERY HEAVY RAINFALL WILL RETURN OVER THE WARNED AREA FOR THE NEXT 
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. THE 
WARNING MAY BE EXTENDED INTO THE EARLY AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3355 9145 3351 9128 3353 9124 3342 9124
      3347 9113 3342 9122 3338 9119 3338 9114
      3333 9116 3325 9113 3325 9107 3317 9112
      3314 9122 3305 9112 3302 9145

$$
000 
WGUS54 KJAN 111650
FFWJAN
ARC017-111900-
/O.EXT.KJAN.FF.W.0047.000000T0000Z-090511T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT MON MAY 11 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...

* UNTIL 200 PM CDT

* AT 1148 AM CDT...EVEN THOUGH THERE HAS BEEN A BREAK IN THE HEAVIER 
  RAINFALL....MORE SHOWERS AND THUNDERSTORMS WERE RAPIDLY            
  BUILDING OVER SOUTHEAST ARKANSAS FROM THE WEST AND WILL BE         
  RETURNING TO CHICOT COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCMILLAN
  CORNER

VERY HEAVY RAINFALL WILL BE POSSIBLE CONTINUE OVER THE WARNED AREA 
FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3355 9145 3351 9128 3353 9124 3342 9124
      3347 9113 3342 9122 3338 9119 3338 9114
      3333 9116 3325 9113 3325 9107 3317 9112
      3314 9122 3305 9112 3302 9145

$$

OLB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 11, 4:15 AM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, May 11, 4:15 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
415 AM CDT MON MAY 11 2009

.SHORT TERM...TODAY THROUGH TUESDAY...LATEST SURFACE ANALYSIS HAS
THE STALLED FRONTAL BOUNDARY NEAR THE INTERSTATE 20 CORRIDOR. THIS
BOUNDARY WAS SUPPOSED TO BE THE FOCUS FOR MAINLY AFTERNOON AND
EVENING THUNDERSTORM DEVELOPMENT TODAY...BUT ITS THE SERIES OF
DISTURBANCES IN THE PERSISTENT WEST TO NORTHWEST FLOW ALOFT THAT IS
PROVIDING EARLY ACTION ON THE RADARS THIS MORNING. THE DISTURBANCE
THAT BROUGHT OUR SUNDAY EVENINGS COMPLEX WAS NOTED OVER WESTERN
GEORGIA. THE CURRENT DISTURBANCE RESPONSIBLE FOR THIS MORNINGS
ACTIVITY WAS NOTED OVER THE DELTA AND FARTHER UPSTREAM ANOTHER
DISTURBANCE WAS NOTED OVER EASTERN NEW MEXICO AIDING DEVELOPMENT
OVER THE TEXAS PANHANDLE AND WESTERN OKLAHOMA. WITH SURFACE HIGH
PRESSURE CENTERED NORTH OF OUR CWFA PROVIDING A NORTH WIND TODAY AND
OUTFLOW FROM THIS MORNINGS ACTIVITY...THE BOUNDARY WILL LIKELY
SLIDE SOUTH OF INTERSTATE 20 BY THIS AFTERNOON. THE 00Z JAN SOUNDING
HAD A PW OF 1.81 INCHES. THE DEEP MOISTURE AND GREATEST INSTABILITY
FOR ANY STRONG TO SEVERE STORM DEVELOPMENT WILL LIKELY SHIFT SOUTH
TO OVER OUR SOUTHERN ZONES TODAY. HOWEVER...CONSIDERING THE WET
SOILS IN OUR NORTH...THIS MORNINGS ACTIVITY AND ANOTHER POSSIBLE
COMPLEX LATER TODAY FROM THE NORTHWEST...HAVE ISSUED ANOTHER FLASH
FLOOD WATCH FOR TODAY ROUGHLY FROM WINNSBORO LOUISIANA TO YAZOO CITY
TO EUPORA MISSISSIPPI. WITH THE CLOUDS AND RAIN...QUITE A MAX TEMP
GRADIENT IS EXPECTED ACROSS THE AREA TODAY. HIGHS SHOULD BE HELD IN
THE LOWER 70S NORTH AND IN THE MID 80S SOUTH. MOST OF THE CONVECTION
WILL DISSIPATE THIS EVENING WITH THE LOSS OF DAYTIME HEATING. THE
EXCEPTION WOULD BE AN MCS FROM THE NORTHWEST. THE SURFACE HIGH TO
THE NORTH WILL CONTINUE SHIFTING EAST TONIGHT AND HELP PRODUCE A
SOUTHEAST WIND TUESDAY. THE STALLED BOUNDARY WILL BEGIN RETURNING
NORTH AS A WEAK WARM FRONT. THIS WARM FRONT WILL SERVE AS THE FOCUS
FOR CONVECTIVE ACTIVITY TUESDAY AFTERNOON. HIGHEST POPS WILL BE
CARRIED OVER THE NORTHERN HALF. /22/

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY...RATHER ZONAL FLOW WILL
CONTINUE TUESDAY NIGHT INTO THE WEDNESDAY. BY WEDNESDAY AFTERNOON
INTO WEDNESDAY NIGHT WE SEE A SHORTWAVE BEGIN TO DIP FROM THE UPPER
MIDWEST TOWARD THE GREAT LAKES REGION.  THIS WILL BRING A BOUNDARY
TOWARD THE ARKLAMISS REGION WEDNESDAY NIGHT...BUT THIS BOUNDARY IS
EXPECTED TO STALL NORTH OVER THE REGION SO THAT IT WILL NOT IMPACT
THE CWFA.  AS A RESULT THE AREA SHOULD BE RATHER QUIET ON WEDNESDAY.

BY THURSDAY THE BOUNDARY NORTH OF THE CWFA SHOULD BE PHASING OUT.
RETURN FLOW WILL EXIST OVER THE CWFA THROUGH THE REMAINDER OF THE
WORK WEEK. FOR THURSDAY THROUGH THE FIRST PART OF SATURDAY IT LOOKS
LIKE THE AREA WILL SEE DIURNAL CONVECT EACH AFTERNOON...WITH
CONVECTION BECOMING MORE WIDESPREAD BY SATURDAY WITH INCREASING
MOISTURE OVER THE AREA.

THIS WEEKEND THE UPPER PATTERN WILL BEGIN TO SHIFT TO MORE AMPLIFIED
IN NATURE. THIS WILL BRING A BROAD UPPER TROUGH TOWARD THE EASTERN
CONUS FOR THE END OF THE WEEKEND.  THIS SHOULD BRING ANOTHER
BOUNDARY TOWARD THE ARKLAMISS REGION FOR SATURDAY NIGHT INTO SUNDAY
TO ALLOW FOR CONVECTION OVER THE ARKLAMISS REGION DURING THIS TIME
PERIOD.  THE BOUNDARY AT THIS TIME LOOKS AS IF IT WILL MOVE OUT OF
THE CWFA BY SUNDAY NIGHT INTO MONDAY MORNING WITH HIGH PRESSURE
MOVING INTO THE REGION.  TIMING AND DETAILS WITH THIS BOUNDARY ARE
RATHER UNCERTAIN AS THE ECMWF IS SLIGHTLY SLOWER WITH GETTING THE
BOUNDARY OUT OF THE CWFA.  HAVE GENERALLY REMAINED WITH GUI FOR
NOW ON POPS FOR THIS TIME PERIOD.

TEMPERATURES THROUGH THE WORK WEEK WILL CONTINUE TO BE WARM AND
SLIGHTLY WARMER THAN AVERAGE. TOWARD THE WEEKEND TEMPERATURES WILL
BE A LITTLE COOLER WITH CLOUD COVER AND PRECIP EXPECTED AS THE
BOUNDARY IS MOVING THROUGH THE CWFA.  OVERALL HAVE REMAINED
RELATIVELY CLOSE TO GUI FOR TEMPERATURES THROUGH THE EXTENDED. /14/

&&

.AVIATION...CONVECTION HAS REDEVELOPED A LITTLE FASTER THAN EXPECTED
EARLY THIS MORNING...ESPECIALLY AFTER THE COMPLEX THAT WENT THROUGH
SUNDAY EVENING. RADARS SHOW SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE NORTH MOVING EAST SOUTHEAST INTO THE CENTRAL PORTIONS OF
THE AREA. VFR CONDITIONS ARE BEING OBSERVED OVER THE SOUTHERN HALF
WITH IFR/LIFR CONDITIONS NORTH. CONDITIONS WILL CONTINUE TO
DETERIORATE THIS MORNING IN THE SOUTH AS THE STORMS SPREAD SOUTH.
CONDITIONS SHOULD IMPROVE THIS AFTERNOON BEFORE ANOTHER COMPLEX OF
STORMS BEGINS MOVING IN FROM THE NORTHWEST. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  62  82  68 /  69  41  46  11
MERIDIAN      80  62  82  65 /  66  37  55  23
VICKSBURG     78  63  84  68 /  70  40  38   7
HATTIESBURG   86  66  86  68 /  60  28  40  17
NATCHEZ       81  64  84  68 /  61  29  21  11
GREENVILLE    72  61  79  67 /  73  36  54  17
GREENWOOD     72  59  79  67 /  70  35  57  25

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>029-
     032-034>036-040>042.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
     023.

AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.

&&

SHORT TERM/AVIATION: 22
LONG TERM: 14
Hazardous weather outlook, May 11, 5:51 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
551 AM CDT MON MAY 11 2009

ARZ074-075-LAZ007>009-015-MSZ018-019-025>042-121100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
551 AM CDT MON MAY 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE SLOWLY TO THE EAST ACROSS THE
OUTLOOK AREA THIS MORNING AND RESULT IN THE PONDING OF WATER ON
ROADS AND MINOR FLOODING PROBLEMS. THIS AFTERNOON STRONG THUNDERSTORMS
MAY DEVELOP WITH VERY HEAVY RAINFALL RATES AND LEAD TO FLASH
FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE
OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ016-023>026-MSZ043>066-072>074-121100-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
551 AM CDT MON MAY 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND
WIND GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS
AFTERNOON AND EVENING. THE STALLED FRONTAL BOUNDARY JUST SOUTH OF
THE INTERSTATE TWENTY WILL COMBINE WITH DAYTIME HEATING AND A MOIST
UNSTABLE AIRMASS FOR THUNDERSTORM DEVELOPMENT. THE THUNDERSTORM
ACTIVITY WILL DECREASE DURING THE EVENING AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, May 11, 3:43 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 AM CDT MON MAY 11 2009

ARZ074-075-LAZ007>009-MSZ034-040-110945-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
WASHINGTON MS-ISSAQUENA MS-
343 AM CDT MON MAY 11 2009

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTH OF
GLEN ALLAN TO 8 MILES NORTHWEST OF BEEKMAN AT 343 AM CDT...MOVING
EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHERN WASHINGTON...SOUTHERN
CHICOT AND ASHLEY COUNTIES...AND NORTHERN EAST CARROLL...NORTHERN
WEST CARROLL AND NORTHERN MOREHOUSE PARISHES SHOULD MONITOR THESE
STORMS CLOSELY.

CAW
Special weather statement, May 11, 4:31 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 AM CDT MON MAY 11 2009

MSZ035-036-042-111030-
HOLMES MS-HUMPHREYS MS-YAZOO MS-
431 AM CDT MON MAY 11 2009

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHEAST
OF MIDNIGHT TO 4 MILES SOUTHEAST OF EBENEZER AT 431 AM CDT...MOVING
EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN YAZOO...HUMPHREYS AND SOUTHERN HOLMES COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

CAW
Special weather statement, May 11, 5:40 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
540 AM CDT MON MAY 11 2009

LAZ007-008-111140-
MOREHOUSE LA-WEST CARROLL LA-
540 AM CDT MON MAY 11 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER JONES AT 540 AM CDT...MOVING EAST
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

CAW
Special weather statement, May 11, 6:11 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
611 AM CDT MON MAY 11 2009

LAZ009-MSZ040-111210-
EAST CARROLL LA-ISSAQUENA MS-
611 AM CDT MON MAY 11 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF LAKE PROVIDENCE AT 612
AM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL ISSAQUENA COUNTY...AND CENTRAL EAST CARROLL PARISH
SHOULD MONITOR THIS STORM CLOSELY.

CAW
Local storm report, May 11, 8:50 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
850 AM CDT MON MAY 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND DMG     6 E LAUREL              31.69N 89.04W
05/10/2009                   JONES              MS   EMERGENCY MNGR

            NUMEROUS LARGE TREES REPORTED DOWN. ONE MOBILE HOME HAD
            MAJOR DAMAGE. ONE HOME HAD MAJOR DAMAGE...AND POSSIBLY
            DESTROYED. ALL OF THIS OCCURRED AROUND THE TUCKERS
            CROSSING COMMUNITY.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 5:25 AM CDTFlash Flood WatchJANAshley, Chicot12 hr
May 11, 8:34 AM CDTFlash Flood WarningJANAshley3 hr
May 11, 11:28 AM CDTFlash Flood WarningJANAshley3 hr
May 11, 2:25 PM CDTAreal Flood WarningJANChicot6 hr
May 11, 2:32 PM CDTAreal Flood WarningJANAshley6 hr
May 10, 7:07 PM CDTTornado WarningJANRankin, Scott30 min
May 10, 7:21 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson22 min
May 10, 7:24 PM CDTSevere Thunderstorm WarningJANScott, Smith69 min
May 10, 8:07 PM CDTSevere Thunderstorm WarningJANJasper, Newton38 min
May 10, 8:15 PM CDTTornado WarningJANNewton, Scott45 min
May 10, 8:16 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith59 min
May 10, 8:50 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton70 min
May 10, 9:03 PM CDTTornado WarningJANLauderdale, Newton57 min
May 10, 9:46 PM CDTSevere Thunderstorm WarningJANJones27 min
May 10, 9:51 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar37 min
May 11, 2:47 AM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo43 min
May 11, 3:27 AM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo63 min
May 11, 10:39 AM CDTRiver Flood WarningJANSharkey8 days
May 11, 2:33 PM CDTRiver Flood WarningJANCarroll, Leflore67 hr

Nearby

Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.